MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-08
Medical Device Problem Codes Inflation Problem (1310); Difficult or Delayed Activation (2577); Migration (4003)
Health Effect - Clinical Codes Intimal Dissection (1333); Embolism (1829); Foreign Body In Patient (2687)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of dissection and embolism are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported inflation issues; however, factors that may contribute to inflation issues include but are not limited to damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation technique, contrast dilution, and inadequate connection to the inflation device.The reported delayed activation appears to be related to operational circumstances as it is likely the inflation issue caused the delayed activation/wall apposition of the stent.During removal of the device it was noted that the stent had migrated and subsequent patient effects of dissection, embolism and foreign body in patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification, mild tortuosity and chronic total occlusion in the right circumflex coronary artery.A 4.00 x 8 mm xience sierra drug eluting stent delivery system (sds) was prepped outside the anatomy without any issues.The sds was advanced and the stent was attempted to be deployed; however, during deployment, it was suspected that the balloon was not fully inflated.This caused the stent to not fully appose to the arterial wall resulting in it moving freely within the vessel as witnessed on ivus.After the guide catheter [stent delivery system] was pulled back, the stent detached, and it was observed on imaging that the stent started to move distally.It was also noted that a dissection had occurred.The dissection was not treated.Since the stent was mobile, it was attempted to be tracked.However, the stent was unable to be found and remained in the patient.It was noted that the patient was stable and doing well.The procedure ended at this point.There was no reported delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10864887
Report Number2024168-2020-09714
Device Sequence Number11584261
Product Code NIQ
UDI-Device Identifier08717648227479
UDI-Public08717648227479
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number1550400-08
Device Catalogue Number1550400-08
Device Lot Number0011541
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR